Olanzapine induced tardive dystonia in case of adolescent bipolar disorder.

  • Balhara Y
  • Chawla J
  • Sagar R
  • 12

    Readers

    Mendeley users who have this article in their library.
  • 1

    Citations

    Citations of this article.

Abstract

Atypical antipsychotics are increasingly being associated with neurological side effects. Risperidone, quetiapine, and aripiprazole have been associated with tardive dystonia among other side effects. Similarly, olanzapine has also been associated with this troublesome effect. However, these reports are from cases of nonaffective psychosis, specially schizophrenia. Moreover, the usual age of onset of this neurological side effect has been reported to be in the midthirties or later. We present here a case of tardive dystonia associated with the use of olanzapine in an adolescent girl suffering from bipolar affective disorder. The slight reduction in the severity of the symptoms with the stopping of olanzapine and the reemergence of the full-blown symptoms with the reintroduction of olanzapine, suggest the contributory role of olanzapine.

Author-supplied keywords

  • adolescent
  • bipolar disorder
  • olanzapine

Get free article suggestions today

Mendeley saves you time finding and organizing research

Sign up here
Already have an account ?Sign in

Find this document

Authors

  • Yatan Pal Singh Balhara

  • Jatinder Mohan Chawla

  • Rajesh Sagar

Cite this document

Choose a citation style from the tabs below

Save time finding and organizing research with Mendeley

Sign up for free